I have a male patient , 49 yo , on regular dialysis 4 months ago .
the problem wuth him is that his vascular access is through a temporary subclavian catheter which stayed in him for the whole 4 months .
2 days ago the patient came to our unit with severe shortness of breath as the patient was severely overloaded , i started dialysis immediately for him with removal of 4 liters .the patient then complaint of chills and shivering despite absence of fever .I changed his catheter on a guide wire and recommenced the dialysis . O2 Therapy , lasix , aminophylline , and sublingual nitrates were given and the patient was improved markedly .
on the next session the patient again had chills and shivering after 2 hours of the dialysis . i stopped the session and removed the new catheter .
what is your advice regarding his antibiotic therapy ? to start with vancomycin , or aminoglycoside , or both? should this patient be admitted in a hospital provided that we are only a center ?